Hi, I have been having a distended abdomen for the past year - about 6 inches bigger than normal. After stopping birth control four months ago I noticed my stomach started going down and also noticed that when i'm on my menstrual period is when it goes down. I've been to a doctor and had a transabdominal ultrasound and everything seems fine according to my doctor. My symptoms are frequency and urgency and I feel as if my bladder doesn't completely empty. Could it be caused by the birth control? Such as estrogen dominance?
Your bladder symptoms may be musculoskeletal, related to your pelvic floor and abdominal wall muscles. The bladder urgency/frequency may be caused by trigger points in the pelvic floor and sometimes the abdominal wall muscles. This is provided your urine culture is negative, and there is no other gyn or bladder pathology going on (e.g., fibroids, urethral diverticulum). If your pelvic ultrasound was "negative", and the remainder of your gyn workup was also negative, consider evaluation by a pelvic floor physical therapist, who can help you rehabilitate your abdominal wall and pelvic floor muscles, which may improve your bladder problem considerably. Regarding your stomach "going down", some women report gaining weight with the pill, but I do not recall if any definitive data on that count, or if the weight gets lost after stopping the pill.
You could take that question up with the reproductive endocrine forum.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.